He’s variational iteration method for computing a control parameter in a semi-linear inverse parabolic equation. (English) Zbl 1131.65084

Summary: The well known variational iteration method is used for finding the solution of a semi-linear inverse parabolic equation. This method is based on the use of Lagrange multipliers for identification of optimal values of parameters in a functional. Using this method a rapid convergent sequence is produced which tends to the exact solution of the problem. Thus the variational iteration method is suitable for finding the approximation of the solution without discretization of the problem. We change the main problem to a direct problem which is easy to handle the variational iteration method. To show the efficiency of the present method, several examples are presented. Also it is shown that this method coincides with Adomian decomposition method for the studied problem.


65M32 Numerical methods for inverse problems for initial value and initial-boundary value problems involving PDEs
65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
35K15 Initial value problems for second-order parabolic equations
35R30 Inverse problems for PDEs
Full Text: DOI


[1] Abdou, M.A.; Soliman, A.A., Variational iteration method for solving burger’s and coupled burger’s equations, J comput appl math, 181, 245-251, (2005) · Zbl 1072.65127
[2] Abdou, M.A.; Soliman, A.A., New applications of variational iteration method, Physica D, 211, 1-8, (2005) · Zbl 1084.35539
[3] Cannon, J.R.; Yin, H.M., Numerical solution of some parabolic inverse problems, Numer methods partial differen equat, 2, 177-191, (1990) · Zbl 0709.65105
[4] Cannon, J.R.; Lin, Y.; Wang, S., Determination of source parameter in parabolic equations, Meccanica, 27, 85-94, (1992) · Zbl 0767.35105
[5] Cannon, J.R.; Yin, H.M., On a class of nonlinear parabolic equations with nonlinear trace type functionals inverse problems, Inverse probl, 7, 149-161, (1991) · Zbl 0735.35078
[6] Cannon, J.R.; Yin, H.M., On a class of non-classical parabolic problems, J differen equat, 79, 266-288, (1989) · Zbl 0702.35120
[7] Cannon, J.R.; Lin, Y., Determination of parameter p(t) in holder classes for some semilinear parabolic equations, Inverse probl, 4, 595-606, (1988) · Zbl 0688.35104
[8] Cannon, J.R.; Lin, Y., Determination of parameter p(t) in some quasi-linear parabolic differential equations, Inverse probl, 4, 35-45, (1988) · Zbl 0697.35162
[9] Cannon, J.R.; Lin, Y.; Wang, S., Determination of a control parameter in a parabolic partial differential equation, J aust math soc ser B, 33, 149-163, (1991) · Zbl 0767.93047
[10] Cannon, J.R.; Lin, Y.; Xu, S., Numerical procedures for the determination of an unknown coefficient in semi-linear parabolic differential equations, Inverse probl, 10, 227-243, (1994) · Zbl 0805.65133
[11] Dehghan, M., Determination of a control parameter in the two-dimensional diffusion equation, Appl numer math, 37, 489-502, (2001) · Zbl 0982.65103
[12] Dehghan, M., Fourth-order techniques for identifying a control parameter in the parabolic equations, Int J engrg sci, 40, 433-447, (2002) · Zbl 1211.65120
[13] Dehghan, M., Numerical solution of a non-local boundary value problem with neumann’s boundary conditions, Commun numer methods engrg, 19, 1-12, (2003) · Zbl 1014.65072
[14] Dehghan, M., Finding a control parameter in one-dimensional parabolic equations, Appl math comput, 135, 491-503, (2003) · Zbl 1026.65079
[15] Dehghan, M., Determination of a control function in three-dimensional parabolic equations, Math comput simul, 61, 89-100, (2003) · Zbl 1014.65097
[16] Dehghan, M., The solution of a nonclassic problem for one-dimensional hyperbolic equation using the decomposition procedure, Int J comput math, 81, 979-989, (2004) · Zbl 1056.65099
[17] Day, W.A., Extension of a property of the heat equation to linear thermoelasticity and other theories, Quart appl math, 40, 319-330, (1982) · Zbl 0502.73007
[18] He, J.H., Variational iteration method for delay differential equations, Commun nonlinear sci numer simul., 2, 235-236, (1997)
[19] He, J.H., Approximate solution of nonlinear differential equations with convolution product non-linearities, Comput methods appl mech engrg, 167, 69-73, (1998) · Zbl 0932.65143
[20] He, J.H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput methods appl mech eng, 167, 57-68, (1998) · Zbl 0942.76077
[21] He, J.H., Variational iteration method: a kind of non-linear analytical technique: some examples, Int J nonlin mech, 34, 699-708, (1999) · Zbl 1342.34005
[22] He, J.H., Variational iteration method for autonomous ordinary differential systems, Appl math comput, 114, 115-123, (2000) · Zbl 1027.34009
[23] He, J.H.; Wan, Y.Q.; Guo, Q., An iteration formulation for normalized diode characteristics, Int J circ theory appl, 32, 629-632, (2004) · Zbl 1169.94352
[24] Inokuti, M.; Sekine, H.; Mura, T., General use of the Lagrange multiplier in non-linear mathematical physics, (), 156-162
[25] Lin, Y., An inverse problem for a class of quasilinear parabolic equations, SIAM J math anal, 22, 1, 146-156, (1991) · Zbl 0739.35106
[26] Macbain, J.A.; Bendar, J.B., Existence and uniqueness properties for one-dimensional magnetotelluric inversion problem, J math phys, 27, 645-649, (1986)
[27] Macbain, J.A., Inversion theory for a parametrized diffusion problem, SIAM J appl math, 18, 1386-1391, (1987) · Zbl 0664.35075
[28] Momani, S.; Abuasad, S., Application of he’s variational iteration method to Helmholtz equation, Choas, solitons & fractals, 27, 1119-1123, (2006) · Zbl 1086.65113
[29] Prilepko, A.I.; Orlovskii, D.G., Determination of the evolution parameter of an equation and inverse problems of mathematical physics, part I, J differen equat, 21, 119-129, (1985), [and part II, 21 (1985) 694-701]
[30] Prilepko, A.I.; Soloev, V.V., Solvability of the inverse boundary value problem of finding a coefficient of a lower order term in a parabolic equation, Differen equat, 23, 1, 136-143, (1987)
[31] Rundell, W., Determination of an unknown non-homogenous term in a linear partial differential equation from overspecified boundary data, Appl anal, 10, 231-242, (1980) · Zbl 0454.35045
[32] Wang S. Numerical solutions of two inverse problems for identifying control parameters in 2-dimensional parabolic partial differential equations. Modern developments in numerical simulation of flow and heat transfer, HTP-194, 1992. p. 11-6.
[33] Dehghan, M., Finite difference schemes for two-dimensional parabolic inverse problem with energy overspecification, Int J comput math, 75, 339-349, (2000) · Zbl 0966.65068
[34] Dehghan, M., Implicit solution of a two-dimensional parabolic inverse problem with temperature overspecification, J comput anal appl, 3, 4, 383-398, (2001)
[35] Dehghan, M., Determination of an unknown parameter in a semi-linear parabolic equation, Math probl eng, 8, 2, 111-122, (2002) · Zbl 1050.65085
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.